Report zoloft? in PANS / PANDAS (Lyme included) Posted October 6, 2010 We tried Zoloft & it didn't help enough to warrant dealing with the side effects. The initial dose of 25 mg did seem to help, though looking back I can't help but notice we started during the time of year that he normally starts to improve anyway. We totally got sucked into the "if some helps, more must help more" mentality, even though we really couldn't decide if we were seeing improvement. By the time we got to 150 mg 11 months later, I realized that the Zoloft was actually causing the increase in tics, & sleeplessness, as well as manic talking & him writhing around being unable to sit still. And he'd gained 15 lbs in 6 months. At that point we decided that it hadn't helped all that much so we wanted to wean him off. That was easier said than done. Don't let anyone tell you there aren't withdrawals because there certainly are. We had to go much more slowly than the usual weaning schedule the doctor gave us. He would get irritable, emotional, headaches, upset stomach & crazy zapping in his brain. We finally weaned him off completely 9 months later. He is still about 5 lbs above the ideal for his height (he was always right at the 50% mark for weight & height). Since the original dose did seem to provide some improvement, we decided to see if a natural seratonin booster would also help. Since then we've been using 5-HTP (among several other supplements as well & Ibuprofen) with comparable results & no side effects that I can see. The continued use of abx has provided far more of a mood boost than either the zoloft of the 5-HTP have. We've also noticed that my son consistently gets worse each fall until it snows so we are assuming there is an allergy connection. The fact that Benadryl seems to reduce his tics quite a bit without making his sleepy seems to be pointing to that direction as well. I personally don't think the problem with our kids is low seratonin, it is inflammation & disrupted immune regulation & an SSRI doesn't fix that. But that doesn't mean that some PANDAS kids might not have low seratonin levels as well & benefit from one. I'm certainly not going to advise you against trying it. But our experience was not great. My advice would be to go really slow & be very careful with dose increases. Make sure you are seeing positive benefits that are equal to the side effects it may be causing. If any behaviors worsen within a few days of a dose increase, lower the dose to the previous level & see if they reduce again.